Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having grainy stool and gurgling in stomach. Taking antibiotic for bronchitis. Any suggestion?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Sat, 9 Feb 2013 in Digestion and Bowels
Question: I am having a loud gurgling in my stomach. It started this past thursday night, also have grainy stools.
no cramps, stomach pains or stomach problems at all. No lost of appitite. Currently being treated for
bronchitis with an antibiotic cefditoren 400mg. No fever and actual great.
doctor
Answered by Dr. Grzegorz Stanko 21 minutes later
Hello!

Thank you for the query.

Such gurgling symptom can be caused by air swallowing due to chewing gum, smoking, carbonate drinks, fast eating, wearing loose dentures. It can be also caused by increased gas production by intestines bacteria. According to your current antibiotics therapy, this can be the main reason of such gurgling and grainy stools. Antibiotics do impede natural intestine bacteria which protect us from pathologic bacterias. It result with some new, pathologic bacteria grow in the intestines. That is why it is always advised to use probiotics along with antibiotics. And it should work for you as well.
If no improvement after probiotics and/or you will notice any blood in stool, mucus in stool, start having constipations or diarrheas, weight lost colonoscopy should be done.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 21 minutes later
how many probiotics should i take a day? should i still take the antibiotic? How long after taking my first probiotic should i see improvement?
doctor
Answered by Dr. Grzegorz Stanko 7 minutes later
Hello!

Probiotic should be taken 3 times a day. Please note that there should be at least 15 minutes between antibiotic and probiotic (in such order). Do not stop antibiotic therapy as bronchitis treatment should be as prescribed by your doctor. You should see an improvement in a 3-5 days.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Probiotic

doctor1 MD

I am taking doxycline as prophylaxis for a tick bite, but it s wreaking havoc with my GI tract (excessive gas and bloating). I ve just started using a probiotic yogurt twice a day, but am 2/3 thru the regimen. Anything else I can do to offset the side effects?

doctor1 MD

Hello, my name is Cheryl. I am a 45 yr old female. Was diagnosed several yrs ago with IBS (cramping, bloating, alternating constipation/diarrhea). About 8 yrs ago was diagnosed with diverticulitis, confirmed with followup sigmoidoscopy. Have had several flareups since then treated with liquid diet and antibiotics. About 18 months ago developed hives (now chronic). The hives clear up when I am on antibiotics for diverticulitis (flagyl/cipro). Have had a CT scan (said nothing remarkable), have had stool cultures for parasites, bloodwork (CBC, TSH, tested for lupus, etc)-everything negative. Am back to diarrhea with stomach pain, undigested food and mucous in stool. Tried probiotics, made hives worse (cortisone shot also made hives worse). Have also had some RAST tests for food allergies, all negative, and stopped eating gluten a couple of years ago. Do you have any suggestions of what I might request to be tested for at this point? Thank you for your time.

doctor1 MD

Hi, I am a 61 year old who recently saw my GYN, while there I told her I get a lot of yeast infections, I think because I am cortisone dependant, and antibiotics tend to give me yeast infections as well. I always was noticing an odor...she suggested a probiotic. I have been using a brand called Healthy Belly because it has Lactobacillus Acidophilus in it and states that inhibits the growth of candida. Well my health food store stopped selling it and recommended Florastor.....will this help with odor and yeast infections? Is there much of a difference

doctor1 MD

i recently had a septoplasty & tubernectomy surgery.My doctor then prescrided antibiotics and proton pump inhibitors in order to reduce GERD which he suspected was a cause of my persistent sore throat.before the operation i had taken aloe vera & probiotics to reduce fatigue.after the course of PPI i now have excessive flatulence & fecal incontinesy which is very embarassing. i have researched on the internet and the problem points to small intestines bacterial overgrowth. can i take gastric acid supplements like betaine HCL to correct this.Ihave tried various supplements & antibiotics but the problem keeps on reccuring                                                                  

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal